MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: technologist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual sample confirmed that there was not any anomaly in them.A search of the past complaint file of the involved product code/lot number found one other similar complaint (240101600).For this previous case, no anomaly was found in the manufacturing related records, and it was judged not to be the problem of the product.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the sampling tube was broken.The event occurred pre-treatment.The procedure outcome was not reported.There was no harm to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample: it was confirmed that the sampling line tube connected to the venous blood port of reservoir was fractured at the connection between the port and the tube.Magnifying and electron microscopic inspections of the fractured part of actual sample.The fractured surface was found smooth.From this, it was inferred that the fracture was caused by momentary force.In addition, no contamination by foreign matters or air leading to breakage was observed.The height of trace of solvent on the adhesion surface was confirmed to be equivalent to that of a current product sample.A part of the sampling line of the actual sample was cut, and the cross section of tube was subjected to magnifying inspection.No anomaly such as uneven wall thickness was found.The inner and outer diameters of the tube were measured, and no differences were found in comparison with those of a current product.Simulation test: based on our experience, it is our knowledge that a similar fracture may occur when momentary external force is applied to the product while it is in a cooled state.Regarding the period from (b)(6) 2023 (from the serial number of the actual sample) to (b)(6) 2024 (the month of occurrence), the temperature at the involved area was investigated.It was found that the lowest temperature was below zero.Assuming that the fracture occurred during distribution or storage, a test sample was cooled and then exposed to momentary shock force.It was observed that a part of the tube may break at the connection with the product.Electron microscopic inspection of the fracture surface of the test sample found that its state was similar to that of the actual sample.The test conditions were set arbitrarily.Based on the investigation result, as a possible cause of occurrence, following factor was inferred from the condition of the fracture surface of actual sample and the simulation test result.However, it was not possible to clarify when the fracture occurred.It was likely that the product in question was subjected to some strong shock force during being handled when it was in a cooled state due to the distribution in the cold season or effect of storage environment, which resulted in the fracture.Relevant instructions for use (ifu) reference: "if the product is dropped during set-up, do not use it.Replace with another device.".

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19182253
Report Number9681834-2024-00069
Device Sequence Number7109873
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public04987350769572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue NumberCX*RX25RW
Device Lot Number230901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale